MAUDE Adverse Event Report: DEPUY MITEK LLC US XL 5.0MM ROUND BURR PLUS 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US XL 5.0MM ROUND BURR PLUS 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283858
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by sales rep that during a hip scope when a 5.0mm xl round burr plus was opened before it could be used, it was noticed that the blade inside of the shaver sheath would not rotate.It appeared to be stuck and deemed unusable.Procedure was completed with another device.No surgical delay or patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.A manufacturing record evaluation was performed for the finished device lot number (m1905001), and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
XL 5.0MM ROUND BURR PLUS 5PK
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10206905
Report Number1221934-2020-01682
Device Sequence Number19363269
Product Code HRX
UDI-Device Identifier10886705025107
UDI-Public10886705025107
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number283858
Device Catalogue Number283858
Device Lot NumberM1905001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/15/2020
Patient Sequence Number1